MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 4/6 amplatzer piccolo was successfully implanted in a (b)(6), (b)(6) patient in the intraductal position.The patient had the following patent ductus arteriosus (pda) dimensions: pda minimal diameter of 1.9 mm, pda length of 10-12 mm and diameter at aortic ampulla of 5.3 mm.Overnight, the device had became embolized and traveled into the distal left pulmonary artery (lpa).In an emergency procedure on (b)(6) 2022, the device was removed via transcatheter snare to resolve the event.The patient remained hemodynamically stable throughout and is currently stable.The physician alleges the cause of the event to be due to the device being undersized.It was unknown if the device was replaced.
 
Additional Manufacturer Narrative
An event of embolism of a 4/6mm piccolo device was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.A review of the measurements as reported from the field was performed.Per the sizing table in the instructions for use, the duct was longer than the sizing chart included for patients larger than 2ks, measuring at 11mm, and that the device diameter selected (4mm) was larger than recommended for a minimal ductus diameter of 1.9mm (3mm).The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13911532
Report Number2135147-2022-00102
Device Sequence Number4049663
Product Code MAE
UDI-Device Identifier05415067031020
UDI-Public05415067031020
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-04-06-L
Device Lot Number7789872
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age8 MO
Patient SexUnknown
Patient Weight6 KG